Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 29, NWS Great Falls, MT

October 25, 2014

NWS Great Falls, MT issued this high wind warning at Oct 25, 2014, 2:29 PM MDT. It took effect at Oct 25, 2014, 6:00 PM MDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2014, 2:29 PM MDT (20:29 UTC)
In effect from
Oct 25, 2014, 6:00 PM MDT
Expired
Oct 26, 2014, 9:12 PM MDT
In force
27 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WWUS75 KTFX 252029
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
229 PM MDT SAT OCT 25 2014

MTZ009-048-261100-
/O.UPG.KTFX.HW.A.0021.141026T0000Z-141027T0600Z/
/O.NEW.KTFX.HW.W.0029.141026T0000Z-141027T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
229 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE THIS
  EVENING AND WILL BECOME STRONG NEAR AND AFTER MIDNIGHT. WINDS
  ARE EXPECTED TO DIMINISH SUNDAY EVENING. STRONG WINDS COULD MAKE
  TRAVEL DIFFICULT FOR HIGH-PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 40 TO 50 MPH...WITH GUSTS TO 75 MPH.

* OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE 
  EXPECTED IN THE MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-261100-
/O.UPG.KTFX.HW.A.0021.141026T0600Z-141027T0000Z/
/O.NEW.KTFX.HW.W.0029.141026T0600Z-141027T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
229 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE 
  AFTER MIDNIGHT AND WILL BECOME STRONG BY EARLY MORNING. WINDS 
  ARE EXPECTED TO DIMINISH BY LATE SUNDAY AFTERNOON. STRONG 
  WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH-PROFILE VEHICLES. 

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
114 
WWUS75 KTFX 261045
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 AM MDT SUN OCT 26 2014

MTZ010-270000-
/O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
445 AM MDT SUN OCT 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS ARE INCREASING AND
  SHOULD BECOME STRONG THIS MORNING. THE STRONG WINDS ARE EXPECTED
  TO DIMINISH SLIGHTLY LATER THIS AFTERNOON. TRAVEL WILL BE
  DIFFICULT FOR HIGH- PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-270000-
/O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
445 AM MDT SUN OCT 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED AND WILL
  CONTINUE THROUGH THE DAY. WINDS ARE EXPECTED TO DIMINISH THIS
  EVENING. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-
  PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 40 TO 50 MPH...WITH GUSTS TO 75 MPH.

* OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE 
  EXPECTED IN THE MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
873 
WWUS75 KTFX 262032
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MDT SUN OCT 26 2014

MTZ010-270000-
/O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
232 PM MDT SUN OCT 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH LATE
  THIS AFTERNOON IN THE CUT BANK AREA. TRAVEL WILL BE DIFFICULT
  FOR HIGH PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-270600-
/O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
232 PM MDT SUN OCT 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE
  ROCKY MOUNTAIN FRONT THROUGH THE EVENING HOURS. THE STRONG
  WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 40 TO 50 MPH...WITH GUSTS TO 75 MPH.

* OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE 
  EXPECTED IN THE MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
139 
WWUS75 KTFX 262351
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
551 PM MDT SUN OCT 26 2014

MTZ010-270100-
/O.EXP.KTFX.HW.W.0029.000000T0000Z-141027T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
551 PM MDT SUN OCT 26 2014

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 

BREEZY CONDITIONS WILL CONTINUE THIS EVENING BUT DAMAGING WINDS
ARE NO LONGER EXPECTED.

$$

MTZ009-048-270600-
/O.CON.KTFX.HW.W.0029.000000T0000Z-141027T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
551 PM MDT SUN OCT 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE 
  ROCKY MOUNTAIN FRONT THROUGH THE EVENING HOURS. THE STRONG 
  WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. 

* WINDS: SOUTHWEST WINDS 40 TO 50 MPH...WITH GUSTS TO 75 MPH.

* OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE 
  EXPECTED IN THE MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
021 
WWUS75 KTFX 270312
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
912 PM MDT SUN OCT 26 2014


MTZ009-048-270415-
/O.CAN.KTFX.HW.W.0029.000000T0000Z-141027T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
912 PM MDT SUN OCT 26 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

BRISK WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT BUT
DAMAGING WINDS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 25, 11:50 AM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Oct 25, 11:50 AM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1150 AM MDT Sat Oct 25 2014

UPDATED AVIATION SECTION

.DISCUSSION...
Updated forecast is out. The main change was to extend the valley
fog in Southwest MT until about Noon today. Patchy areas of dense
fog continue...especially in the Townsend...Bozeman and Whitehall
areas. Afternoon temperatures look on track.

Looking ahead...strong winds still look possible later tonight and
into Sunday over the Northern Rockies and the Cut Bank area. Brusda

&&

.AVIATION...
UPDATED 1755Z.
High pressure will continue over the area through 00z bringing dry
and stable conditions. An upper level disturbance will approach the
area from the west overnight and showers will develop over the
western mountains after 06z and will spread east through Sunday
morning. Winds will increase after 06z with strong winds possible
along the Rocky Mountain Front and Eastern Glacier County. VFR
conditions prevail with increasing MVFR conditions after 06z due to
lowering of ceilings and precipitation. Mountains obscured at times
after 06z.

&&

.PREV DISCUSSION...
/ISSUED 600 AM MDT Sat Oct 25 2014/
Today through Monday...An upper ridge moving into western Montana
this morning will shift to near the eastern Montana border by late
this afternoon. A Pacific upper trough is expected to move into
western Montana Sunday afternoon then into eastern Montana Sunday
night. Northwest flow aloft will be over the area Monday. As for
weather, with clear skies and light winds and small temperature-dew
point spreads, will mention patchy fog over the southwest valleys
for early this morning. Otherwise for the rest of the day expect
sunny to partly cloudy skies and no precipitation. That changes
beginning tonight as moisture increases ahead of the upper trough.
The associated cold front will move through western Montana tonight
and into central Montana by early Sunday morning. Showers will
develop over the western mountains this evening then spread to
southwest Montana late tonight as snow levels fall to between 7000
and 7500 feet by morning. More precipitation is expected over the
western and southwest mountains Sunday as snow levels continue to
fall. Precipitation should diminish over southwest Montana Sunday
night as snow levels lower to between 4000 and 4500 feet. As for the
plains, gusty downslope winds will limit precipitation chances on
Sunday. That changes Sunday night as northwest flow brings some
moisture down from Canada. Rain showers will turn to mostly snow
showers after midnight. Looking at the forecast area as a whole,
snow amounts should be less than an inch for the plains and valleys
while mountains could see several inches.

High wind situation...A watch has been issued for the Rocky
Mountain Front and eastern Glacier County for tonight through
Sunday. Southwest flow aloft will increase tonight. Unlike the
most recent wind event..conditions look more favorable for high
winds. However there continues be some uncertainty with regard to
the ingredients for high winds so have elected to go the watch
route for now.

Thunderstorms...The airmass could become unstable Sunday afternoon
associated with the upper trough. However am not sure it will be
unstable enough for thunderstorms. It does look like there will be
enough of a threat over far southwest Montana to include its
mention in the forecast. Blank

Monday Night through Saturday...Models remain in good agreement
bringing another low pressure system through the region into Monday.
With generally westerly flow, precipitation chances appear to be
mostly limited to the West and Southwest MT mountains. The system
exits Tuesday with weak transient high pressure briefly moving over
the region. A generally unsettled westerly flow develops Wednesday
and several disturbances embedded in the flow will pass over Montana
Wednesday. High pressure begins to build over the region Thursday as
a low pressure system off the west coast deepens. Warm southwesterly
flow returns to the region by the end of the week. Temperatures
remain cool into Tuesday before warming into the 60s later in the
week. Overall chances of meaningful precipitation for the plains
remain fairly low throughout the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  67  45  52  34 /   0  10  10  40
CTB  59  41  51  28 /   0  10  20  60
HLN  71  43  55  36 /   0  10  20  20
BZN  70  36  54  27 /   0  20  50  20
WEY  60  28  41  20 /   0  30  60  50
DLN  69  39  50  28 /   0  20  40  20
HVR  64  40  58  34 /   0  10  10  70
LWT  71  43  56  34 /   0  10  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH from late tonight through Sunday afternoon
Eastern Glacier.

HIGH WIND WATCH from 6 PM MDT this evening through Sunday
evening Northern Rocky Mountain Front...Southern Rocky Mountain
Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:31 AM MDTHigh Wind WatchTFX10 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.